Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 370, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 8, 2007, 5:57 PM CDT for Brewster County, Texas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2007, 5:57 PM CDT (22:57 UTC)
- Expired
- Jun 8, 2007, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:00 PM CDT | HAIL 1 | Lajitas, TX | QUARTER SIZE HAIL IN LAJITAS. |
| Jun 8, 6:15 PM CDT | HAIL 1 | Lajitas, TX | QUARTER SIZE HAIL IN LAJITAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.0 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4129 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 082259
SVRMAF
TXC043-090000-
/O.NEW.KMAF.SV.W.0370.070608T2257Z-070609T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT FRI JUN 8 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 700 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CASTOLON...OR 13 MILES EAST OF LAJITAS...MOVING NORTH AT 10 MPH.
ANOTHER SEVERE STORM CAPABLE OF PRODUCING 60 MPH WINDS AND QUARTER
SIZED HAIL WAS LOCATED NEAR LAJITAS...AND WAS MOVING NORTH AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
LAJITAS...
CASTOLON...
TERLINGUA...
STUDY BUTTE...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS.. DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2951 10378 2939 10339 2924 10326 2906 10339
2909 10346 2913 10351 2917 10356 2918 10364
2919 10370 2922 10373 2924 10375 2924 10376
2923 10377 2926 10377 2927 10376 2929 10377
2928 10378 2933 10378
$$1 follow-up statement
000
WWUS54 KMAF 082329
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT FRI JUN 8 2007
TXC043-090000-
/O.CON.KMAF.SV.W.0370.000000T0000Z-070609T0000Z/
BREWSTER TX-
629 PM CDT FRI JUN 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN BREWSTER COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TERLINGUA...OR ABOUT 7 MILES NORTHEAST OF LAJITAS...
MOVING NORTH AT 25 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
SOUTHWESTERN BREWSTER COUNTY AND WEST CENTRAL BREWSTER COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2951 10378 2939 10339 2924 10326 2906 10339
2909 10346 2913 10351 2917 10356 2918 10364
2919 10370 2922 10373 2924 10375 2924 10376
2923 10377 2926 10377 2927 10376 2929 10377
2928 10378 2933 10378
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:48 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 2:48 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT FRI JUN 8 2007 .DISCUSSION... AS OF 18Z...A COLD FRONT WAS LOCATED ALONG A PRESIDIO TO SANDERSON LINE ACROSS SOUTHWEST TEXAS. THE FRONT IS EXPECTED TO BRING AN INCREASE IN RAIN CHANCES TO PORTIONS OF SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THE BEST CHANCE FOR RAINFALL THIS AFTERNOON AND INTO TONIGHT APPEARS TO RESIDE ACROSS THE BIG BEND REGION INTO THE DAVIS MOUNTAINS...WHERE A SERIES OF MID-LEVEL SHORTWAVE TROUGHS IN THE SOUTHWESTERLY FLOW ALOFT WILL INTERACT WITH THE ABOVE MENTIONED FRONTAL BOUNDARY AND MORE THAN ADEQUATE BOUNDARY LAYER MOISTURE. POPS HAVE BEEN RAISED INTO THE 40-70% RANGE ACROSS THIS AREA. QPF HAS ALSO BEEN GIVEN A SIGNIFICANT NUDGE UPWARD ACROSS THE BIG BEND REGION. SURFACE-BASED INSTABILITY WILL BE QUITE STRONG SOUTH OF THE FRONT...ALTHOUGH 0-6KM SHEAR REMAINS POOR. AN ISOLATED SEVERE THUNDERSTORM WILL REMAIN POSSIBLE AND WE HAVE MADE MENTION OF THIS IN THE HAZARDOUS WEATHER OUTLOOK. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE GIVEN PRECIPITABLE WATER VALUES ABOVE 1 INCH AND EXPECTED RELATIVELY SLOW STORM MOVEMENT. RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND AS MOISTURE CONTINUES TO INCREASE AND SOUTHWESTERLY FLOW ALOFT REMAINS INTACT. THE BEST CHANCE FOR RAIN THROUGH THE WEEKEND IS LIKELY TO REMAIN WEST OF THE PECOS RIVER ON SATURDAY GIVEN EAST TO SOUTHEASTERLY UPSLOPE FLOW IN THE LOW LEVELS AND CONTINUED ACTIVE SOUTHWEST FLOW ALOFT. CONVECTION CHANCES WILL DECREASE AREAWIDE SUNDAY...BUT CONDITIONS SHOULD STILL REMAIN FAVORABLE FOR AT LEAST LOW CHANCE POPS ACROSS THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. TEMPERATURES THROUGH EARLY NEXT WEEK ARE EXPECTED TO REMAIN AT OR BELOW NORMAL GIVEN EXPECTED PRECIPITATION AND CLOUD COVER. THE MEDIUM RANGE GUIDANCE SUGGESTS AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST EARLY NEXT WEEK...AND WITH PLENTY OF MOISTURE IN THE AREA...WE WILL ADD LOW POPS INTO THE FORECAST FOR THE MOUNTAINS AND ADJACENT PLAINS FOR MONDAY. WE WILL CONTINUE THE CURRENT DRY FORECAST BEYOND MONDAY...BUT WATCH UPCOMING MODELS CAREFULLY AS LOW POPS MAY BE NEEDED ACROSS THE MOUNTAINS EARLY NEXT WEEK. TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL BY THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 70 86 71 90 / 30 20 20 10 CARLSBAD NM 66 88 67 90 / 50 40 40 20 DRYDEN TX 75 87 72 90 / 40 20 20 20 FORT STOCKTON TX 69 88 69 89 / 40 30 20 20 GUADALUPE PASS TX 63 84 61 84 / 50 50 40 30 HOBBS NM 67 85 67 89 / 40 40 40 20 MARFA TX 60 82 60 83 / 70 40 30 30 MIDLAND INTL AIRPORT TX 68 86 70 89 / 30 20 20 10 ODESSA TX 69 85 70 90 / 30 30 20 10 WINK TX 73 90 71 94 / 40 40 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06
Hazardous weather outlook, Jun 8, 1:51 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 151 PM CDT FRI JUN 8 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 151 PM CDT FRI JUN 8 2007 /1251 PM MDT FRI JUN 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED FROM THE SOUTHERN PERMIAN BASIN EXTENDING INTO THE TRANS PECOS REGION THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE SEVERE THUNDERSTORMS WILL BE MOST LIKELY FROM THE DAVIS MOUNTAINS EXTENDING INTO THE BIG BEND AND PRESIDIO VALLEY AREAS. BY TONIGHT...SCATTERED THUNDERSTORMS WILL SPREAD OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS MAY BE SEVERE WITH THE MOST FAVORED AREAS REMAINING FROM THE DAVIS MOUNTAINS TO THE BIG BEND AREA AND PRESIDIO VALLEY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS WILL ALSO PRODUCE HEAVY RAINFALL AND MINOR FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE MOST FAVORED AREA FOR SEVERE STORMS WILL BE OVER SOUTHEAST NEW MEXICO EXTENDING INTO THE GUADALUPE MOUNTAINS. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY THROUGH TUESDAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ESPECIALLY IN THOSE AREAS FROM THE DAVIS MOUNTAINS INTO THE BIG BEND REGION AND THE PRESIDIO VALLEY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:00 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 36 min |
| Jun 8, 5:02 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 58 min |
| Jun 8, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.